MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 4.0MM ADJUSTABLE CLAMP FOR DISTAL RADIUS FIXATOR; APPLIANCE,FIXATION,NAIL

OBERDORF SYNTHES PRODUKTIONS GMBH 4.0MM ADJUSTABLE CLAMP FOR DISTAL RADIUS FIXATOR; APPLIANCE,FIXATION,NAIL
Catalog Number 390.051
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: lxt.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Investigation summary: investigation site: (b)(4).Selected flow: device interaction/functional.Visual inspection: the received clamp for the external distal radius fixator shows a damaged hexagon recess.Otherwise it is in a good condition without any visible damages.The involved screwdriver was not returned.Drawing/specification review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Drawing 390_051 revision b was also reviewed.Functional test: a functional test could not be performed with a screwdriver due to the damage incurred additionally, the involved screwdriver was not returned.Summary: the complaint condition is confirmed as the hexagon recess is stripped.We are not aware which screwdriver was used thus it was not returned.Considering the appearance of this device we only can assume that an incorrect screwdriver was used and has caused this damage of the recess.This production lot (5188944) was manufactured in november 2002.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part # 390.051, synthes lot # 5188944.Supplier lot # na, release to warehouse date: march 4, 2006, manufactured by synthes (b)(4).No ncr's were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the patient underwent the external skeletal fixation for distal radius fractures by using the clamp in question.During the surgery, when the surgeon was setting up the clamp, he could not tighten the screw of the connection part of the clamp.Before setting up the clamp, he confirmed that the screw of the clamp could be tightened, and the screw part worked.However, after setting up the clamp after seldrill was inserted, he realized that the screw of the clamp placed at proximal end could not be tightened.He tried to tighten the screw of the clamp by using a driver several times and he could not tighten it while the screw was rotating idle.Another clamp was not available, so the surgeon used a medium external fixator to place the clamp for fixation while he was engaging the already inserted seldrill with the clamp.The surgery was successfully completed with a less-than-30-minute delay.No further information is available.Concomitant devices reported: unknown seldrill schanz screws (part # unknown, lot # unknown, quantity # 1), unknown driver (part # unknown, lot # unknown, quantity # 1).This report is for one (1) 4.0mm adjustable clamp for distal radius fixator.This is report 1 of 1 for (b)(4).

Brand Name
4.0MM ADJUSTABLE CLAMP FOR DISTAL RADIUS FIXATOR
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10597018
Report Number8030965-2020-07492
Device Sequence Number3960807
Product Code KTT
UDI-Device Identifier07611819766457
UDI-Public(01)07611819766457
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number390.051
Device Lot Number5188944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2020
Initial Report FDA Received Date09/28/2020
Patient Sequence Number1